Arizona, 2014Heat in Arizona, June 3, 2014
June 3, 2014 · NWS VEF · 1 event in 1 county or zone
One man died of heat related causes in the Lake Mead National Recreation Area. His companion is still missing.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One man died of heat related causes in the Lake Mead National Recreation Area. His companion is still missing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 3, 9:22 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 3, 9:22 AM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 AM PDT TUE JUN 3 2014
.SYNOPSIS...DRY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA
INTO EARLY NEXT WEEK WITH PERIODS OF GUSTY WINDS MAINLY IN THE
AFTERNOON AND EVENING HOURS. TEMPERATURES ARE EXPECTED TO REMAIN
ABOVE NORMAL WITH A WARMING TREND EXPECTED OVER THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.UPDATE...THE SKY HAS CLEARED EVERYWHERE EXCEPT THE FAR SOUTHEAST
CORNER OF THE CWA IN SOUTHERN MOHAVE COUNTY. THE 12Z SOUNDING SHOWED
EXTREMELY DRY CONDITIONS IN PLACE THROUGHOUT THE TROPOSHERE THIS
MORNING WITH A 3-5 DEGREE COOLER LAYER (COMPARED TO 5 AM YESTERDAY)
FROM THE SURFACE UP THROUGH 700MB. AFTERNOON HIGH TEMPERATURES MAY
BE A LITTLE BIT OPTIMISTIC IN SOME AREAS BUT ONLY BY A DEGREE OR
TWO. NO UPDATES PLANNED AT THIS TIME. -SALMEN-
.PREVIOUS DISCUSSION...349 AM DT...
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
THE PESKY HIGH CLOUDS THAT SHOWED UP LAST NIGHT WERE FINALLY
STARTING TO DEPART TO THE EAST AS THE MAIN FEED OF HIGH LEVEL
MOISTURE GETS SHOVED EAST DUE TO THE NEXT PIECE OF ENERGY DROPPING
SOUTH OFF THE OREGON COAST. LOTS OF DRY AIR ALOFT WILL SPREAD INTO
THE AREA TODAY, HOWEVER, SOME CUMULUS SHOULD STILL POP UP OVER THE
SOUTHERN SIERRA AND HIGHER TERRAIN OF ESMERALDA COUNTY THIS
AFTERNOON AND EVENING. WITH SLIGHTLY LOWER HEIGHTS IN PLACE TODAY,
HIGH TEMPS SHOULD BE A LITTLE LOWER, HOWEVER, WE STILL EDGED NUMBERS
CLOSER TO THE WARMER MET GUIDANCE. WINDS WILL ALSO BE DOWN AS UPPER
LEVEL SUPPORT AND SURFACE PRESSURE GRADIENTS ARE WEAKER.
DRY WEST-SOUTHWEST FLOW ALOFT SHOULD KEEP IT CLEAR TONIGHT. FOR
WEDNESDAY, THE NEXT PIECE OF ENERGY SHOULD DROP INTO NORCAL. AS WAS
THE CASE WITH YESTERDAY'S SYSTEM, IT STILL LOOKS TOO STABLE EVEN
THOUGH A BIT MORE MID-LEVEL MOISTURE IS AROUND. WE HAVE KEPT POPS
BELOW 15 PERCENT AND JUST SHOWED AN INCREASE IN CLOUDS IN THE
AFTERNOON/EVENING OVER THE HIGHER TERRAIN OF INYO AND ESMERALDA
COUNTY AS CUMULUS SHOULD POP UP. FOR THE REST OF THE AREA EXPECT
ANOTHER RELATIVELY SUNNY DAY WITH WARM TEMPS. HIGHS SHOULD RISE A
DEGREE OR TWO FROM TUESDAY.
ANOTHER PIECE OF ENERGY IS SHOWN TO CROSS CALIFORNIA AND NEVADA ON
THURSDAY. MODELS ARE A LITTLE MORE WISHY-WASHY WITH THIS, WITH THE
REGIONAL WRF MUCH MORE BULLISH ON BRINGING MORE MID-LEVEL MOISTURE
SOUTH IN THE SIERRA. FOR NOW, WE HAVE KEPT POPS BELOW 15 PERCENT AND
JUST SHOWED AN INCREASE IN AFTERNOON/EVENING CLOUDS OVER THE
NORTHWEST CWFA. SINCE THE MEAN TROUGH DIGS A LITTLE MORE, WINDS IN
THE AFTERNOON AND EVENING SHOULD PICK UP MORE, ESPECIALLY AROUND
BARSTOW, WITH GUSTS OF 20-35 MPH LIKELY. TEMPS SHOULD RISE ANOTHER
DEGREE OR TWO FROM WEDNESDAY. WE CONTINUED TO FAVOR THE WARMER END
OF GUIDANCE. THURSDAY NIGHT SHOULD BE DRY WITH A RELATIVELY CLEAR
SKY.
.LONG TERM...FRIDAY THROUGH TUESDAY.
BROAD TROUGH WILL EXIT THE REGION FRIDAY REPLACED BY
HIGH PRESSURE THAT WILL BRING VERY WARM TEMPERATURES TO THE AREA.
ALTHOUGH WE MAY KEEP SOME MID LEVEL MOISTURE OVER CENTRAL NEVADA
EACH AFTERNOON THIS SHOULD DEVELOP INTO NOTHING MORE THAN A FEW
CUMULUS OVER THE HIGHER TERRAIN. TEMPERATURES ON FRIDAY WILL
GENERALLY REMAIN AROUND 3-5 DEGREES ABOVE NORMAL...BUT READINGS BY
SUNDAY ARE EXPECTED TO JUMP TO AROUND 5-8 DEGREES ABOVE NORMAL. THIS
COULD PUT US CLOSE TO EXCESSIVE HEAT CRITERIA...BUT AT THIS TIME
HAVE KEPT READINGS AROUND 2 DEGREES BELOW THIS CRITERIA.
&&
.AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS
AT 6-12 KTS. A CLEAR SKY IS EXPECTED THIS AFTERNOON INTO TONIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS THROUGH
TONIGHT WITH AFTERNOON AND EVENING GUSTS TO 15-25 KTS MAINLY IN THE
OWENS VALLEY AND AROUND KDAG. SCT-BKN CLOUDS AOA 25K FEET SE OF KEED
SHOULD DECREASE BY THIS AFTERNOON. A FEW CLOUDS AOA 15K FEET OVER
THE HIGHER TERRAIN OF INYO AND ESMERALDA COUNTIES THIS AFTERNOON AND
EARLY EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
SHORT TERM/AVIATION...STACHELSKI
LONG TERM...GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 3, 3:03 AM MST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PDT TUE JUN 3 2014
AZZ001>003-036-CAZ519>527-NVZ014>022-040115-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
303 AM PDT TUE JUN 3 2014 /303 AM MST TUE JUN 3 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heat, Lake Mead National Recreation Area
- When
- June 3, 12:00 PM MST to 3:00 PM MST
- Where
- Lake Mead National Recreation Area forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
One man died of heat related causes while hiking to Arizona Hot Spring. A woman believed to have accompanied him on the hike is still missing.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 3 to 4, 2014$58 million · EF1 · 60 events
- Tornadoes and Hail in Kansas, June 3 to 4, 20142 injured · EF3 · 14 events
- Tornado and Flash Flood in Iowa, June 3 to 5, 2014$160,000 · EF2 · 33 events
- Flash Flooding and Hail in Iowa, June 3 to 4, 2014$1.8 million · 2.75 in hail · 70 events
- Hail and Damaging Winds in Nebraska, June 3, 2014$945,000 · 2.75 in hail · 83 events
- Tornado and Flash Flooding in West Virginia, June 3 to 5, 2014$565,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Illinois, June 3 to 4, 2014$472,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in New York, June 3, 2014$100,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Missouri, June 3 to 4, 20142.75 in hail · 56 events
- Tornado and Flood in Kansas, June 3, 2014EF0 · 24 events
- Flash Flood and Hail in Ohio, June 3 to 4, 2014$20,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2014$14,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521419.